Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2005, 5:08 AM CDT for Little River County, Arkansas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2005, 5:08 AM CDT (10:08 UTC)
- Expired
- Jun 17, 2005, 6:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:10 AM CDT | TSTM WND DMG | 7 Ne Ashdown, AR | TREES DOWN IN WHITE CLIFF PARK...REPORTED BY COE MILLWOOD DAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 171008
SVRSHV
ARC081-171115-
/O.NEW.KSHV.SV.W.0182.050617T1008Z-050617T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 615 AM CDT
* AT 502 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ASHDOWN...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FULTON BY 535 AM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 615 AM CDT.
LAT...LON 3381 9425 3375 9397 3367 9397 3361 9382
3355 9399 3361 9416 3358 9427 3361 9429
3356 9438 3359 9436 3359 9442 3365 9447
3393 9448 3395 9442
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 17, 3:00 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI JUN 17 2005 .DISCUSSION... IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM. THIS COMPLEX HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF LETTING UP...W/CLOUD TOPS REMAINING AOB -75C. WILL HIKE POPS EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT. ETA HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED INSTABILITY AXIS BEFORE SUNRISE. THIS WILL PLAY HAVOC W/HIGHS THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE BALLPARK. OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING TEMPS AGAIN. WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT LOOKS TO BE DRY AND CONTINUED WARM. && .PRELIMINARY POINT TEMPS/POPS... SHV 92 74 96 74 / 40 30 20 20 MLU 88 70 92 71 / 50 40 30 20 DEQ 87 69 95 71 / 60 30 20 20 TXK 89 72 95 71 / 50 30 20 20 ELD 88 69 93 71 / 60 40 30 20 TYR 94 75 96 76 / 30 20 20 20 GGG 92 74 96 73 / 30 20 20 20 LFK 95 75 97 73 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/44
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUN 16 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT. THIS STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 17, 4:02 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL PROVENCAL 31.65N 93.20W
06/16/2005 0.75 INCH NATCHITOCHES LA PUBLIC
0245 PM HAIL 10 SW JENA 31.59N 92.25W
06/16/2005 0.75 INCH LA SALLE LA LAW ENFORCEMENT
0330 PM DOWNBURST 5 E IDABEL 33.90N 94.73W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL
0335 PM TSTM WND DMG 3 S BROKEN BOW 33.98N 94.74W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN.
0335 PM TSTM WND DMG 8 E IDABEL 33.90N 94.68W
06/16/2005 MCCURTAIN OK BROADCAST MEDIA
BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.
0420 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX EMERGENCY MNGR
LARGE BARN BLOWN DOWN
0423 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.
0428 PM HAIL 2 S RINGGOLD 32.30N 93.28W
06/16/2005 0.75 INCH BIENVILLE LA AMATEUR RADIO
0437 PM HAIL 2 W NEW BOSTON 33.46N 94.45W
06/16/2005 0.75 INCH BOWIE TX EMERGENCY MNGR
0456 PM HAIL DOYLINE 32.52N 93.42W
06/16/2005 1.50 INCH WEBSTER LA AMATEUR RADIO
0502 PM HAIL 18 SE BOSSIER CITY 32.33N 93.45W
06/16/2005 2.75 INCH BOSSIER LA AMATEUR RADIO
0505 PM HAIL 6 SE DOYLINE 32.46N 93.34W
06/16/2005 1.75 INCH WEBSTER LA PUBLIC
0520 PM HAIL TAYLOR 33.10N 93.46W
06/16/2005 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
0545 PM DOWNBURST BERNICE 32.83N 92.66W
06/16/2005 UNION LA TRAINED SPOTTER
TREES DOWN
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA AMATEUR RADIO
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA PUBLIC
0624 PM DOWNBURST BLANCHARD 32.59N 93.89W
06/16/2005 CADDO LA FIRE DEPT/RESCUE
POWER LINES DOWN
0635 PM HAIL 9 SE SHREVEPORT 32.38N 93.69W
06/16/2005 0.88 INCH CADDO LA AMATEUR RADIO
0715 PM HAIL CENTER 31.79N 94.18W
06/16/2005 0.88 INCH SHELBY TX AMATEUR RADIO
0720 PM HAIL CARTHAGE 32.15N 94.34W
06/16/2005 0.75 INCH PANOLA TX TRAINED SPOTTER
0723 PM HAIL CENTER 31.79N 94.18W
06/16/2005 1.00 INCH SHELBY TX TRAINED SPOTTER
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX LAW ENFORCEMENT
18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX AMATEUR RADIO
TREES DOWN NEAR LANEVILLE
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:12 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 63 min |
| Jun 17, 5:21 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| Jun 17, 5:34 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 56 min |
| Jun 17, 5:52 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 53 min |
| Jun 17, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 60 min |
| Jun 17, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Union | 68 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.